MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE COMBINATION CLEANING BRUSH; SINGLE USE SINGLE-ENDED CLEANING BRUSH

AOMORI OLYMPUS CO., LTD. SINGLE USE COMBINATION CLEANING BRUSH; SINGLE USE SINGLE-ENDED CLEANING BRUSH
Model Number BW-412T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while reprocessing the scope with the combination cleaning brush, the tip of the brush on the side that cleans the forceps broke and got stuck inside the scope.When it came off, there was almost no resistance.During the visit to the person in charge, they were able to remove the broken tip brush that remained in the scope.There was no patient harm or impact associated with the event.
 
Additional Manufacturer Narrative
To date, the device has not been returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is provided by the user facility.D8 of this report was inadvertently selected.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided, however, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the root cause of the reported broken cleaning brush tip issue was determined to be due to use of the single use cleaning brush on two deferent devices/user misuse.Device cleaning/reprocessing not performed in accordance with the ifu.The event may be detected/prevented by following the instructions for use which state: - even after use, be sure to carefully inspect the entire product to make sure there are no abnormalities.If the tip or brush part has come off, insert a new product or forceps to check if it remains inside the endoscope channel, and then collect it.If an endoscopy is performed with the tip remaining in the duct, the tip or brush may fall out into the body cavity during the inspection.Depending on where the residue remains, it may not be possible to find it even if you insert a new product or forceps.If you are unable to find or recover the item, please contact the endoscope customer service center, our designated service center, branch, or sales office.After using, carefully check that no parts of the brush have fallen off inside the endoscope's suction channel.If this inspection determines that a part or parts of the brush have come off during cleaning, immediately retrieve them by passing a new instrument or other endotherapy accessory through the channel.Any part of the brush remaining in the channel after cleaning can drop into the patient's body during a subsequent procedure.Depending on the location of a detached part, it may not be recoverable by passing a new instrument or other endotherapy accessory through the endoscope's suction channel.In this case, contact olympus.- use this product only to clean one endoscope, and discard it after use.If this product is used to clean multiple endoscopes, there is a risk that the product or the equipment being cleaned may be damaged, or that the cleaning effect may not be sufficient, leading to infection.Clean only one endoscope with this instrument and discard the brush immediately after use.Otherwise, the cleaning effectiveness of the instrument may be impaired, equipment damage and/or infection of the patient and/or operator may occur.- when removing this product from the equipment being cleaned, do not pull it out forcefully.If you pull it out too forcefully, there is a risk of damaging the product or the equipment being cleaned, or the patient's blood, mucus, etc.Or cleaning solution may scatter, leading to infection or inflammation of the skin or mucous membranes.Do not withdraw the instrument quickly from the equipment being cleaned.Doing so may cause operator's infection or irritation from the splashes of patient blood/mucus and detergent solution.- if an abnormality such as deformation of the brush (see figure 4), deformation of the shaft (see figure 5), or buckling occurs while cleaning one endoscope, replace it with a new cleaning brush and clean the endoscope.Please wash.If you continue to use the product with an abnormality in the shaft, the shaft of this product may break when removed from the endoscope, and the damaged shaft or brush may remain in the endoscope's duct.Exchange this instrument for new one if the brush head is deformed (see figure 4) or the shaft is kinked or deformed (see figure 5).Using a damaged instrument may cause the shaft to be broken, and the broken shaft and/or brush head may remain inside the endoscope¿s channel.- when pulling out this product from the opening of the endoscope, do not forcefully pull out the shaft diagonally to the insertion direction, but slowly pull it out with the shaft straight in the insertion direction (figures 6, 7, 8).If the shaft is pulled out at an angle, the shaft may break and the damaged shaft or brush may remain in the endoscope channel.After removing this product from the endoscope, check that there is no abnormality with the brush.Do not withdraw this instrument from the openings of the endoscope at an extreme angle against the insertion direction or with excessive force (see figure 6).Withdraw this instrument slowly with the shaft straight against the insertion direction of the openings of the endoscope (see figure 7,8).Withdrawing the shaft at extreme angel may cause the shaft to be broken and the broken shaft and/or brush head may remain inside the endoscope¿s channel.After withdrawing this instrument from the endoscope, check that there are no abnormities of the brush.·this product is a disposable product.Do not use it to clean multiple endoscopes.This instrument is intended for single use.Do not attempt to use this instrument to clean multiple endoscopes.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE COMBINATION CLEANING BRUSH
Common Device Name
SINGLE USE SINGLE-ENDED CLEANING BRUSH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18629306
Report Number9614641-2024-00235
Device Sequence Number20766350
Product Code MNL
UDI-Device Identifier04953170297427
UDI-Public04953170297427
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBW-412T
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2024
Supplement Date Received by Manufacturer02/16/2024
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PCF-H190DI = EVIS EXERA III COLONOVIDEOSCOPE.
Patient SexUnknown